Alert archive / New York / Wind Advisories in 2025
Wind Advisory 23, NWS Albany, NY
NWS Albany, NY issued this wind advisory at Dec 23, 2025, 12:39 PM EST for Berkshire County, Massachusetts; 10 counties in New York. It took effect at Dec 24, 2025, 3:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2025, 12:39 PM EST (17:39 UTC)
- In effect from
- Dec 24, 2025, 3:00 AM EST
- Expired
- Dec 24, 2025, 11:48 AM EST
- In force
- 9 hr
- Issued by
- NWS Albany, NY
Counties Berkshire County, MA, Albany County, NY, Columbia County, NY, Fulton County, NY, Greene County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY
The radar
The Albany radar (KENX), 17 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.7 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1460 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
160 WWUS71 KALY 231739 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 1239 PM EST Tue Dec 23 2025 MAZ001-025-NYZ038>040-047>054-058>061-241015- /O.NEW.KALY.WI.Y.0023.251224T0800Z-251224T1700Z/ Northern Berkshire-Southern Berkshire-Southern Herkimer-Southern Fulton-Montgomery-Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-Western Columbia-Eastern Columbia- Including the cities of Albany, Delanson, Ilion, Preston Hollow, Troy, Rotterdam, Dolgeville, Hudson, Florida, Burnt Hills, Knox, Berlin, Jefferson, Mariaville, Gilboa, North Blenheim, Waterford, Amsterdam, North Adams, Hunter, Duanesburg, Pittsfield, Ballston Spa, Stephentown, Johnstown, Tannersville, South Egremont, Middleburgh, Altamont, Herkimer, Great Barrington, Hancock, Little Falls, Breakabeen, Coxsackie, Cairo, Mohawk, Westerlo, Berne, Frankfort, Hoosick Falls, New Lebanon, Schenectady, Dalton, Clifton Park, Cobleskill, Sandisfield, Windham, Jefferson Heights, Livingstonville, Athens, Mechanicville, Eagle Bridge, Gloversville, Prattsville, and Catskill 1239 PM EST Tue Dec 23 2025 ...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON EST WEDNESDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...The Mohawk Valley, Capital Region, eastern Catskills and the central and northern Taconics in eastern New York, and Berkshire County in western Massachusetts. * WHEN...From 3 AM to noon EST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 24
2 follow-up statements
135 WWUS71 KALY 240534 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 1234 AM EST Wed Dec 24 2025 MAZ001-025-NYZ038>040-047>054-058>061-241700- /O.CON.KALY.WI.Y.0023.251224T0800Z-251224T1700Z/ Northern Berkshire-Southern Berkshire-Southern Herkimer-Southern Fulton-Montgomery-Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-Western Columbia-Eastern Columbia- Including the cities of North Blenheim, Windham, Hudson, New Lebanon, Knox, Gloversville, Berlin, Gilboa, Frankfort, Mariaville, Duanesburg, Amsterdam, Florida, Hancock, Schenectady, Prattsville, Herkimer, Athens, Ballston Spa, Dalton, North Adams, Mohawk, Jefferson, Tannersville, South Egremont, Stephentown, Delanson, Eagle Bridge, Johnstown, Pittsfield, Clifton Park, Albany, Hunter, Catskill, Little Falls, Great Barrington, Coxsackie, Cairo, Berne, Dolgeville, Rotterdam, Burnt Hills, Troy, Hoosick Falls, Waterford, Cobleskill, Livingstonville, Mechanicville, Middleburgh, Sandisfield, Breakabeen, Altamont, Westerlo, Preston Hollow, Ilion, and Jefferson Heights 1234 AM EST Wed Dec 24 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...The Mohawk Valley, Capital Region, eastern Catskills and the central and northern Taconics in eastern New York, and Berkshire County in western Massachusetts. * WHEN...Until noon EST today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 07
187 WWUS71 KALY 241648 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 1148 AM EST Wed Dec 24 2025 MAZ001-025-NYZ038>040-047>054-058>061-241800- /O.CAN.KALY.WI.Y.0023.000000T0000Z-251224T1700Z/ Northern Berkshire-Southern Berkshire-Southern Herkimer-Southern Fulton-Montgomery-Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-Western Columbia-Eastern Columbia- Including the cities of Rotterdam, Herkimer, Ilion, Cobleskill, Eagle Bridge, Florida, Little Falls, Sandisfield, Breakabeen, Knox, Tannersville, Johnstown, Berne, Gilboa, Burnt Hills, Delanson, Clifton Park, Westerlo, Preston Hollow, Frankfort, Pittsfield, Albany, Stephentown, Prattsville, Livingstonville, Troy, Dolgeville, Berlin, Hoosick Falls, Jefferson, Cairo, Ballston Spa, Dalton, Amsterdam, North Adams, Jefferson Heights, Schenectady, Gloversville, Mariaville, Duanesburg, Mechanicville, Hudson, Altamont, North Blenheim, Athens, Mohawk, Hunter, Coxsackie, Catskill, Windham, South Egremont, Waterford, New Lebanon, Middleburgh, Great Barrington, and Hancock 1148 AM EST Wed Dec 24 2025 ...WIND ADVISORY IS CANCELLED... Although it will remain breezy with wind gusts up to 35 mph, the threat for stronger wind gusts has ended. $$ 24
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Dec 23, 6:22 AM EST, 6 hours 17 minutes earlier. Its key messages:
- 1. Slippery travel today into this evening from an initial period of mainly light snow that weakens and transition to patchy freezing drizzle this evening. Upslope snow showers and gusty winds after Midnight tonight in higher terrain areas will likely lead to reduced visibility. 2. After a relatively quiet stretch Christmas Eve/Day, there is increasing confidence for slippery travel conditions Friday night into Saturday from another period of snow. There is a 25 to 45% chance for snowfall amounts to exceed 7 inches focused mainly near and south of I-90. 3. Additional slippery travel conditions are possible Sunday as cold temperature ahead of our next storm system favor a period of wintry mix including potential freezing rain before changing to plain rain.
Area forecast discussion, Dec 23, 6:22 AM EST, 6 hours 17 minutes before
Area Forecast Discussion
National Weather Service Albany NY
622 AM EST Tue Dec 23 2025
.WHAT HAS CHANGED...
Expanded the Winter Weather Advisory for today into tonight to
include Berkshire County and western Rensselaer County where 2
to 5 inches of snow is expected in addition to a glaze of ice
from patchy freezing drizzle.
Storm total snowfall amounts have increased slightly for the
southern Adirondacks and the southern Greens mainly due to
upslope snow expected after Midnight tonight. There is now a 25
to 40% chance that 24-hour storm total snow amounts exceed 6
inches; however, coverage is not high enough to warrant an
upgrade to a winter storm warning.
West-northwest wind gusts after Midnight tonight into early
Wednesday morning turn strong with a 30 to 70% chance of
exceeding 40mph in the eastern Catskills, parts of the Capital
District, the Rensselaer Plateau, and western MA. Given that
the greatest potential of exceeding 46mph is limited to a short
duration (09 - 15 UTC Wed), did not issue a wind advisory. Will
continue to monitor.
The timing of our next winter weather event late this week has
trended later now arriving Friday evening and continuing into
Saturday. Colder temperatures now favor mainly snow as the
p-type, increasing confidence for slippery travel conditions.
The highest probabilities for 7"+ of snow has trended near and
south of I-90 as the storm track remains focus in the mid-
Atlantic.
&&
.KEY MESSAGES...
1. Slippery travel today into this evening from an initial period
of mainly light snow that weakens and transition to patchy
freezing drizzle this evening. Upslope snow showers and gusty
winds after Midnight tonight in higher terrain areas will
likely lead to reduced visibility.
2. After a relatively quiet stretch Christmas Eve/Day, there is
increasing confidence for slippery travel conditions Friday
night into Saturday from another period of snow. There is a 25
to 45% chance for snowfall amounts to exceed 7 inches focused
mainly near and south of I-90.
3. Additional slippery travel conditions are possible Sunday as
cold temperature ahead of our next storm system favor a period
of wintry mix including potential freezing rain before changing
to plain rain.
&&
.DISCUSSION...
KEY MESSAGE 1...
Latest water vapor imagery early this morning shows our compact
shortwave tracking through Manitoba/western Ontario with strengthening
mid-level isentropic lift ahead of its warm front resulting in
an expanding region of light snow overspreading western NY/PA.
As mid-level FGEN and warm air/moisture advection continues
increasing this morning, snow will spread north and eastward
initially reaching the eastern Catskills, mid Hudson Valley, NW
CT and western Mohawk Valley by daybreak before expanding
north/east into the Capital Region, SW Adirondacks and
eventually into western MA and southern VT between roughly 7 and
10 AM. Snowfall intensity remains mainly light this morning as
overall forcing for ascent remains weak with forecast soundings
only showing a few hours this morning where forcing intersects
the DGZ leading to snowfall rates from a few tenths up to 0.5"
or snow mainly from 12 - 18 UTC. The HREF highlights the Catskills
in Ulster County as areas where snowfall rates can reach 0.50 -
0.75" per hour at times this morning mainly due to upslope
enhancements. While snow begins during the A.M commute today
(especially for areas south of I-90), even light coatings of
snow can lead to slippery travel given temperatures in the 20s
to low 30s.
Periods of light snow weaken from SW to NE this afternoon mainly
for areas near and south of I-90 as southwest flow downslopes
off the Catskills and our mid-level dry slot advances
northeastward. As snow tapers off and the mid-levels dry out,
patchy freezing drizzle will need to be monitor this afternoon
into this evening where sfc temperatures remain near or under
freezing mainly across the southern Adirondacks, Mohawk Valley,
Taconics, Lake George region, western New England, and the
northern/eastern Catskills as clouds tops warm and no longer
support ice nuclei. Valley areas should warm into the mid-30s,
reducing the potential for freezing drizzle.
Total snowfall amounts through 7 PM today should generally range
from 1-3 inches, with the greatest amounts in the eastern
Catskills, SW Adirondacks, southern VT and northern Taconics
where amounts can reach 3-5". After midnight tonight, our
intensifying and rather vigorous shortwave will track overhead
sweeping an arctic cold front through the region. A surge of
cold air advection and a strengthening pressure gradient in its
wake will result in a period of upslope snow showers across the
southwest Adirondacks into the southern Greens, northern/eastern
Catskills, the northern/central Taconics and western MA with an
additional 1 to 3 inches expected. The highest amounts are likely
on the west facing slopes of the southern Greens and southern
Adirondacks. Forecast soundings show west-northwest winds
turning quite gusty by 06 - 09 UTC due to the strong cold air
advection regime with a 50 to 70% chance for wind gusts to
exceed 30mph, mainly focused down the Mohawk Valley, eastern
Catskills, southern Adirondacks, Capital District into western
MA. Combination of falling snow and gusty winds will likely
reduce visibility and lead to difficult travel in higher terrain
areas. Upslope snow showers end early Wednesday morning with gusty
winds diminishing by 15 - 18 UTC.
KEY MESSAGE 2...
A 1035hPa high builds into Quebec for Friday with northerly
winds funneling a cold air mass into the Northeast. The colder
trend seen over the last few model cycles continue with the
latest probabilistic guidance from the NBM showing a 60 to 80%
chance regionwide for daytime temperatures on Friday to fall
under 25 degrees. The consensus among the latest deterministic
and ensemble continues to grow in our next winter weather event
arriving Friday P.M/evening as a shortwave embedded in the
conveyor belt of fast west-northwest flow aloft tracks from the
Great Lakes into the mid-Atlantic. As the thermal/moisture
gradient tightens and enhances baroclinicity, a sfc low develops
resulting an area of precipitation overspreading the mid-
Atlantic into the Northeast. The track of the sfc low continues
to be favored well to our south in the mid-Atlantic as the
Canadian high and cold air mass remains locked to our north. As
a result, the precipitation type continues to favor mainly snow
Friday night into Saturday with probabilities for 24-hr
precipitation amounts of at least 0.50" highest in the eastern
Catskill, mid-Hudson Valley, Litchfield Hills and areas mainly
south of I-90 ranging 40-60%. This can result in moderate snow
accumulations and potential slow downs for any holiday travel.
Snow amounts look to decrease heading north of I-90 as
precipitation amounts trend lower.
KEY MESSAGE 3...
Our active weather patterns continues with yet another storm
system to watch for the end of the weekend on Sunday. With the
Canadian high positioned to our north and the storm tracking to
our west, confidence in a wintry mix is increasing including
potential for sleet and freezing rain as shallow cold air is
overrun by warm air aloft. Latest probabilities guidance from
the NBM shows widespread 40-60% chance values for at least a
hundredth of an inch of ice from freezing rain from 7am to 7pm
Sunday. Given this event is still 5 days away, our latest
forecast shows rain/snow mix in collaboration with neighboring
WFOs but note that the anticipated weather pattern is a classic
signature for freezing rain and should it continue, we likely
will show more wintry mix and ice accumulations in future
updates. Again, this can result in hazardous travel conditions
for those returning from the holiday weekend on Sunday.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
Through 12z Wednesday...widespread light snow will develop this
morning with initially MVFR conditions for about an hour
quickly followed by prevailing IFR conditions in the -SN at all
TAF sites. The -SN and associated IFR should last through the
day, with steady snow becoming lighter and spotty by early
evening. IFR cigs will likely linger well into the evening
despite improvements in VSBY to MVFR. Will continue mention of
PROB30 for -FZDZ at KPSF as ice nuclei in clouds is lost
between 01z-06z Wednesday. Conditions will gradually improve to
mainly MVFR after 06z Wednesday. Winds today will be southerly
around 4-8 kt after 12z, shifting to the west-northwest and
increasing to 10-20 kt with gusts of 20-30 kt developing late
tonight.
Outlook...
Wednesday Night: No Operational Impact. NO SIG WX.
Christmas Day: Low Operational Impact. Breezy. NO SIG WX.
Thursday Night: Low Operational Impact. Breezy. NO SIG WX.
Friday: Moderate Operational Impact. Chance of SN.
Friday Night: High Operational Impact. Likely SN.
Saturday: Moderate Operational Impact. Chance of SN.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Winter Weather Advisory until 7 AM EST Wednesday for NYZ032-
033-038-039-054-082.
Winter Weather Advisory until 5 PM EST this afternoon for
NYZ063.
MA...Winter Weather Advisory until 7 AM EST Wednesday for MAZ001-
025.
VT...Winter Weather Advisory until 7 AM EST Wednesday for VTZ013-
014.
&&
DISCUSSION...31
AVIATION...07In the hours before
Local storm report, Dec 23, 9:07 AM EST, 3 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Albany NY
907 AM EST Tue Dec 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 AM Snow Halcott Center 42.22N 74.47W
12/23/2025 M1.0 Inch Greene NY Broadcast Media
WeatherNet6.
&&Nearby
Wind Advisories in New York, 2025Wind Advisories in Massachusetts, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.